[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.238.190.122. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
December 2, 1939

SEVERE ALLERGIC DERMATITIS FOLLOWING THE PARENTERAL USE OF THEELIN

JAMA. 1939;113(23):2055-2056. doi:10.1001/jama.1939.72800480003010c

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The following case seems worthy of being reported because of its rarity and the severity of the reaction.

Mrs. W. G. M., aged 51, a housewife, white, had been under the observation of one of us (J. J. H.) for several months before admission to St. Vincent's Hospital Dec. 29, 1938. She had been experiencing emotional disturbances incidental to the menopause, and a course of treatment with theelin had been proposed and put into effect. She entered the hospital on account of a marked painful, red, erythematous, swollen involvement of the skin over the anterior surface of each thigh. She stated that she had never had any similar skin trouble, and there was no history of allergic dermatitis, hay fever, asthma or food intolerance. The history revealed diphtheria at 4, a pelvic operation at 32 and a left-sided renal calculus removed at operation at the Mayo Clinic at 35. She

First Page Preview View Large
First page PDF preview
First page PDF preview
×